Kansas, 2013Drought in Kansas, June 1 to 30, 2013
June 1 to 30, 2013 · NWS ICT · 17 events in 17 counties and zones
A year long period of prolonged dry weather, lingered the drought conditions across most of Kansas during the month of June 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central Kansas.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A year long period of prolonged dry weather, lingered the drought conditions across most of Kansas during the month of June 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central Kansas. There was some improvement in the drought conditions towards the end of April through May 2013, as spring showers with soaking rains occurred, which led to continued improvement of the drought during the month of May and into the early part of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 31, 10:16 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, May 31, 10:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT FRI MAY 31 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013
TONIGHT:
BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE
FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD
INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE
STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY
QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS
REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS...
AND TRAINING STORMS WITH MAKE FLOODING LIKELY.
SAT:
WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD
EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL
MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES
THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL
MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED
CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS...
BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO.
SAT NIGHT-MON:
QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS
INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013
INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT
SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE...
MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON
WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE
PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR
PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST
AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY
DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE
CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1113 PM CDT FRI MAY 31 2013
WILL INCLUDE A VCTS MENTION AT CNU FOR A FEW HOURS
OVERNIGHT...ALTHOUGH BRUNT OF THUNDERSTORMS ARE EXPECTED TO REMAIN
JUST SOUTH/SOUTHEAST OF THERE. WINDS WILL SHIFT TO THE NORTHWEST
OVERNIGHT INTO SATURDAY MORNING BEHIND A COLD FRONT PASSAGE. GUSTS
OF AROUND 25 KT EXPECTED IN CENTRAL/SOUTH CENTRAL KS FROM LATE
MORNING UNTIL EARLY SATURDAY EVENING.
JMC
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 59 75 53 75 / 10 10 0 0
HUTCHINSON 58 74 52 75 / 10 10 0 0
NEWTON 58 73 51 73 / 10 10 0 0
ELDORADO 59 74 51 74 / 20 10 0 0
WINFIELD-KWLD 61 76 53 76 / 40 10 0 0
RUSSELL 53 73 50 75 / 0 10 0 0
GREAT BEND 54 73 51 76 / 0 10 0 0
SALINA 55 73 50 75 / 0 10 10 0
MCPHERSON 57 73 51 75 / 10 10 0 0
COFFEYVILLE 65 78 54 75 / 100 20 10 0
CHANUTE 63 76 52 73 / 90 10 10 0
IOLA 62 75 52 73 / 80 10 10 0
PARSONS-KPPF 64 77 53 73 / 100 20 10 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR KSZ070>072-094>096-
098>100.
&&
Hazardous weather outlook, May 31, 10:00 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT FRI MAY 31 2013
KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1100 PM CDT FRI MAY 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT FAR SOUTHEASTERN KANSAS
OVERNIGHT. THE FLOODING THREAT IS VERY HIGH ACROSS
MONTGOMERY...LABETTE AND NEOSHO COUNTIES...WHERE HEAVY RAIN COULD
OCCUR FOR MUCH OF THE NIGHT.
THE HEAVY RAIN WILL LIKELY CAUSE ADDITIONAL RISES ON RIVERS IN
SOUTHEAST KANSAS. A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM
SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO
HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY.
ADDITIONAL STORMS ARE EXPECTED NEXT WEEK...BUT EXACT TIMING AND
LOCATION ARE UNCERTAIN. AT LEAST STRONG STORMS WOULD BE LIKELY
SOMETIME BETWEEN MONDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, May 31, 7:44 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 3 NNW BUXTON 37.48N 95.94W
05/31/2013 E60 MPH WILSON KS TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED.
&&
CWHSpecial weather statement, May 31, 7:55 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI MAY 31 2013
KSZ095-096-010230-
NEOSHO-WILSON-
855 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO AND WILSON COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 16 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3773 9575 3773 9530 3748 9528 3746 9573
3762 9585
TIME...MOT...LOC 0155Z 240DEG 40KT 3759 9568
BILLINGSLocal storm report, May 31, 10:07 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 10 NNW SEDAN 37.26N 96.27W
05/31/2013 CHAUTAUQUA KS EMERGENCY MNGR
ESTIMATED 85 MPH WINDS CAUSED A SWATH OF DAMAGE FROM
CEDAR VALE TO 9 MILES NNW OF SEDAN. NUMEROUS
TREES...POWER LINES AND LIMBS REPORTED DOWN ALONG THIS
SWATH DESCRIBED AS 2-3 MILES WIDE. AN ESTIMATED 9 POWER
POLES WERE LAYING ACROSS SR 99 NORTH OF SEDAN. IN
ADDITION...ONE BARN WAS REPORTED BLOWN AWAY AND MISSING.
&&
MWMLocal storm report, May 31, 10:15 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD CEDAR VALE 37.11N 96.50W
05/31/2013 CHAUTAUQUA KS EMERGENCY MNGR
TREMENDOUS FLOODING REPORTED IN CEDAR VALE AND MUCH OF
CHAUTAUQUA COUNTY...NEARLY ALL COUNTY ROADS UNDER WATER.
ONE COUNTY ROAD NEAR THE CANEY RIVER HAD 3-4 FEET OF
WATER FLOWING OVER IT.
&&
MWMLocal storm report, May 31, 10:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 8 SE GALESBURG 37.39N 95.25W
05/31/2013 E0.75 INCH NEOSHO KS LAW ENFORCEMENT
0337 PM TSTM WND GST 4 W DENNIS 37.35N 95.49W
05/31/2013 E75.00 MPH LABETTE KS TRAINED SPOTTER
BLEW A CAR OFF OF THE ROAD.
0418 PM TORNADO 3 W INDEPENDENCE 37.23N 95.77W
05/31/2013 MONTGOMERY KS LAW ENFORCEMENT
BRIEF TOUCHDOWN.
0420 PM FUNNEL CLOUD 2 W CHERRYVALE 37.27N 95.59W
05/31/2013 MONTGOMERY KS TRAINED SPOTTER
BRIEF FUNNEL CLOUDS DESCENDING FROM WALL CLOUD
0440 PM FUNNEL CLOUD 1 SW CHERRYVALE 37.26N 95.56W
05/31/2013 MONTGOMERY KS TRAINED SPOTTER
0504 PM HAIL NEODESHA 37.42N 95.68W
05/31/2013 E0.88 INCH WILSON KS FIRE DEPT/RESCUE
0528 PM HAIL THAYER 37.49N 95.47W
05/31/2013 E1.00 INCH NEOSHO KS LAW ENFORCEMENT
0539 PM HAIL 5 SE CEDAR VALE 37.06N 96.44W
05/31/2013 E0.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
0554 PM TSTM WND GST CHAUTAUQUA 37.02N 96.18W
05/31/2013 E70.00 MPH CHAUTAUQUA KS TRAINED SPOTTER
DELAYED REPORT...NICKEL HAIL ALSO REPORTED.
0630 PM HAIL CANEY 37.01N 95.93W
05/31/2013 E1.75 INCH MONTGOMERY KS EMERGENCY MNGR
0706 PM HAIL COFFEYVILLE 37.04N 95.63W
05/31/2013 E0.88 INCH MONTGOMERY KS TRAINED SPOTTER
0731 PM HAIL 3 N EDNA 37.10N 95.36W
05/31/2013 E0.75 INCH LABETTE KS TRAINED SPOTTER
0735 PM FLOOD SEDAN 37.13N 96.18W
05/31/2013 CHAUTAUQUA KS EMERGENCY MNGR
NUMEROUS ROADS ACROSS THE COUNTY ARE COVERED BY WATER.
0738 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
05/31/2013 E70.00 MPH CHAUTAUQUA KS LAW ENFORCEMENT
0758 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
05/31/2013 E80.00 MPH CHAUTAUQUA KS LAW ENFORCEMENT
WIND DAMAGE TO STRUCTURES HAS BEEN REPORTED.
0805 PM TSTM WND DMG 10 NNW SEDAN 37.26N 96.27W
05/31/2013 CHAUTAUQUA KS EMERGENCY MNGR
ESTIMATED 85 MPH WINDS CAUSED A SWATH OF DAMAGE FROM
CEDAR VALE TO 9 MILES NNW OF SEDAN. NUMEROUS
TREES...POWER LINES AND LIMBS REPORTED DOWN ALONG THIS
SWATH DESCRIBED AS 2-3 MILES WIDE. AN ESTIMATED 9 POWER
POLES WERE LAYING ACROSS SR 99 NORTH OF SEDAN. IN
ADDITION...ONE BARN WAS REPORTED BLOWN AWAY AND MISSING.
0840 PM TSTM WND GST 3 NNW BUXTON 37.48N 95.94W
05/31/2013 E60.00 MPH WILSON KS TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED.
0842 PM HAIL 5 SW FREDONIA 37.48N 95.89W
05/31/2013 E0.75 INCH WILSON KS TRAINED SPOTTER
50 MPH WINDS WERE ALSO REPORTED.
1050 PM FLOOD CEDAR VALE 37.11N 96.50W
05/31/2013 CHAUTAUQUA KS EMERGENCY MNGR
TREMENDOUS FLOODING REPORTED IN CEDAR VALE AND MUCH OF
CHAUTAUQUA COUNTY...NEARLY ALL COUNTY ROADS UNDER WATER.
ONE COUNTY ROAD NEAR THE CANEY RIVER HAD 3-4 FEET OF
WATER FLOWING OVER IT.
&&
MWMSpecial weather statement, May 31, 10:31 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT FRI MAY 31 2013
KSZ069-093-010500-
BUTLER-COWLEY-
1131 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND COWLEY COUNTIES...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ATLANTA...OR 19 MILES NORTHEAST
OF WINFIELD. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3753 9681 3753 9659 3735 9659 3735 9681
TIME...MOT...LOC 0431Z 180DEG 0KT 3744 9670
Drought, Harper
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
A severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into May 2013. Some improvement to the drought did occur in the previous month of May, which improved the drought conditions from an extreme drought (D3).
Drought, Sumner
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
A severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into May 2013. Some improvement to the drought did occur in the previous month of May, which improved the drought conditions from an extreme drought (D3).
Drought, Elk
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Elk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Greenwood
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Butler
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
The severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Sedgwick
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
The severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Cowley
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cowley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
The severe drought (D2), continued across South Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Chase
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Marion
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Barton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into May 2013.
Drought, Russell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
The extreme drought (D3), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into May 2013.
Drought, Ellsworth
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ellsworth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012.
Drought, Kingman
- When
- June 1, 12:00 AM CST to June 18, 11:59 PM CST
- Where
- Kingman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).
Drought, Reno
- When
- June 1, 12:00 AM CST to June 18, 11:59 PM CST
- Where
- Reno forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).
Drought, Harvey
- When
- June 1, 12:00 AM CST to June 18, 11:59 PM CST
- Where
- Harvey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).
Drought, Rice
- When
- June 1, 12:00 AM CST to June 18, 11:59 PM CST
- Where
- Rice forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).
Drought, McPherson
- When
- June 1, 12:00 AM CST to June 18, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
The severe drought (D2), continued across Central Kansas during the first part of the month of June. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into May 2012. Much needed rainfall returned to the area by the middle of the month, dropping the drought to Moderate (D1).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462116, 462117, 462121, 462125, 462128, 462157, 462159, 462160, 462163, 462172, 462175, 462177, 462190, 462194, 462195, 462204, 462218.